Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Irritable bowel syndrome?
Jun 15, 2003

I'm HIV+, CD4s 720, VL indect. I take; Norvir 400mg 2xD Crixivan 400mg 2xD Combivir 2xD Acyclovir 800mg 2xD as a preventive for shingles. I've been on this combination since 6/98 Have had zero side effects.

Response from Dr. Henry

Irritable bowel syndrome is often a diagnosis of exclusion. Most patients on ritonavir/indinavir have some GI side effects from that. In my experience even patients who tolerate that regimen have ongoing irregular bowel patterns. I would have a hard time distinguishing between irritable bowel syndrome and PI-related side effects in most cases. Immodium, calcium supplements, oat bran can help both in some cases. Since there are many options for alternative HIV meds, a trial on a different regimen (even for 2-3 months to see what happens to your GI complaints) may be worthwhile if you have options left (no history of prior drug failures). KH



Previous
Irritable bowel syndrome?
Next
Should we change MEDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement